Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

D. Mucci

On sequences of maps with finite energies in trace spaces between manifolds

created by mucci on 17 Nov 2009
modified on 30 May 2012

[BibTeX]

Published Paper

Inserted: 17 nov 2009
Last Updated: 30 may 2012

Journal: Adv. Calc. Var.
Volume: 5
Pages: 161-230
Year: 2012

Abstract:

We deal with mappings defined between Riemannian manifolds that belong to trace spaces of Sobolev functions. Such mappings are equipped with a natural energy, equivalent to the fractional norm. We study the class of Cartesian currents that arise as weak limits of sequences of mappings with equibounded energies. Under suitable topological assumptions on the domain and target manifolds, we prove a density property of graphs of smooth maps. As a consequence, we discuss the corresponding relaxed energy. For mappings with values into the sphere, an explicit formula for the relaxed energy is obtained.


Download:

Credits | Cookie policy | HTML 5 | CSS 2.1